Michigan, 2006Hail in Michigan, May 15, 2006
May 15, 2006 · NWS DTX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 15, 2:45 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, May 15, 2:45 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT MON MAY 15 2006
.SHORT TERM...
WATER VAPOR IMAGERY INDICATED OUR LARGE UPPER LEVEL CIRCULATION
CENTERED ALONG THE SOUTHWEST BORDER OF OHIO WITH SOME ADDITIONAL
ATLANTIC MOISTURE TRYING TO WORK INTO SOUTHEAST MICHIGAN. DIURNAL
SURFACE BASED INSTABILITY HAS ALLOWED FOR THE DEVELOPMENT OF SHOWERS
AND ISOLATED TO SCATTERED THUNDERSTORMS EAST OF THE ST CLAIR RIVER
EARLY THIS AFTERNOON. THESE STORMS DEVELOPED A COUPLE HOURS EARLIER
COMPARED TO YESTERDAY. NONE-THE-LESS...THEY WILL FOLLOW A SIMILAR
PATH...PRODUCING A WIDESPREAD RAINFALL FOR THE SOUTH HALF OF THE
CWA. WITH THE EARLIER START TO THE STORMS...INSTABILITY LOOKS TO BE
SLIGHTLY LESS TODAY...AND WILL THUS JUST CONTINUE WITH ISOLATED
THUNDERSTORM WORDING THIS EVENING. ANY THUNDERSTORM WILL BE CAPABLE
OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
STORM SYSTEM TO TRACK INTO THE EASTERN GREAT LAKES/NEW YORK
TOMORROW. 12Z NAM IS CONSIDERABLY FARTHER EAST THAN THE 12Z
GFS...WITH THE UKMET IN THE MIDDLE. REGARDLESS...SHOULD SEE SOME
SURFACE BASED INSTABILITY TOMORROW AFTERNOON AS WE BEGIN TO SLOWLY
DRY OUT WITH LOW LEVEL WINDS COMING OUT OF THE NORTHWEST. WOULD
EXPECT TO SEE SOME PEEKS OF SUNSHINE DURING THE AFTERNOON
HOURS...SENDING TEMPERATURES INTO THE MID 60S. SPOKE OF
ENERGY/SHORTWAVE DOES ROTATE ON THE BACKSIDE OF THE UPPER LOW
WHICH SHOULD PROVIDE SOME DPVA ACROSS EAST HALF OF THE CWA. WITH
500 MB TEMPS NEAR -20C AND STILL SOME LINGERING SURFACE
TROUGHINESS HANGING BACK ACROSS SOUTHEAST MICHIGAN...WOULD EXPECT
TO SEE AT LEAST SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
&&
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER INTO
TUESDAY EVENING, AT LEAST UNTIL DAYTIME HEATING WEARS OUT. A
CLEARING TREND WILL THEN GET UNDERWAY AFTER MIDNIGHT AS WEAK HIGH
PRESSURE BUILDS IN AND MOVES QUICKLY THROUGH SE MICHIGAN BEFORE NOON
ON WEDNESDAY.
THE SHORT WAVE RIDGE WILL BE FORCED IN ADVANCE OF THE NEW SYSTEM
DIGGING INTO THE GREAT LAKES FROM CENTRAL CANADA. TIMING ADJUSTMENTS
IN THE MODELS HAVE SETTLED DOWN OVER THE LAST FEW RUNS, BUT IT STILL
LOOKS LIKE DRY CONDITIONS FOR AT LEAST THE DAYTIME HOURS OF
WEDNESDAY, WHICH WILL BE THE BEST DAY OF THE WEEK FOR SE MICHIGAN IN
TERMS TEMPERATURES AROUND 70. PROBLEMS THAT REMAIN TO BE SORTED OUT
INVOLVE THE AMOUNT OF PRECIP IN ADVANCE OF THE WAVE BY WEDNESDAY
AFTERNOON. THE CHARACTER OF THE SHORT WAVE SUPPORTS MODEL SOLUTIONS
THAT OFFER A SLOWER ADVANCE OF THE MOISTURE FIELD. THIS IS DUE TO
THE SHEARED NATURE OF THE WAVE AROUND 500 MB AND THE EXIT REGION OF
THE UPPER JET STILL TO OUR NORTH AND WEST BY 18Z WEDNESDAY, LEAVING
THE ADVANCE OF A RATHER POORLY DEFINED MID LEVEL THETA-E RIDGE AS
THE MAIN FORCING FOR SHOWERS WEDNESDAY AFTERNOON. THAT BEING THE
CASE, THE GFS GIVES TOO MUCH CREDIT TO THE PRECIP POTENTIAL OF THIS
FEATURE, ESPECIALLY DURING THE DAYTIME.
THE UPPER WAVE, ASSOCIATED JET, AND SURFACE FRONTAL FEATURES WILL
THEN ARRIVE IN OUR AREA WEDNESDAY NIGHT AND MOVE QUICKLY THROUGH THE
AREA BEFORE SUNRISE. THIS IS WHEN SHOWERS WILL BE LIKELY AS THE
COMBINATION OF FORCING ELEMENTS COME TOGETHER WITH A WELL DEFINED
LOW LEVEL MOISTURE AXIS. FORECAST SURFACE DEWPOINT IN THE LOWER 50S
AND 850 MB DEWPOINT AROUND 5C ARE MARGINAL FOR THUNDER BUT UPPER
LEVEL COLD ADVECTION WILL HELP STEEPEN LAPSE RATES ENOUGH FOR A
CHANCE OF STORMS AS 500 MB TEMPS DROP DOWN AROUND -22C. MODEL TEMP
AND MOISTURE FIELDS THEN SHOW STRONG LOW LEVEL COLD AND DRY AIR
ADVECTION DURING THE DAY ON THURSDAY. A MINIMAL POP IS WARRANTED
FOR A CHANCE OF INSTABILITY SHOWERS UNDER THE UPPER LEVEL COLD POOL
DURING THE AFTERNOON.
BY THURSDAY NIGHT AND FRIDAY, THE UPPER LOW HAS TAKEN ON A
CONSIDERABLY MORE CLOSED AND ENERGETIC LOOK IN THE MODELS OVER THE
LAST FEW RUNS. THIS MEANS IT WILL TAKE A LITTLE LONGER TO ROTATE
THROUGH LOWER MICHIGAN ON FRIDAY, KEEPING A CHANCE OF SHOWERS IN THE
FORECAST, BUT STILL BE TO OUR EAST BY SATURDAY. THE NCEP ENSEMBLE
MEMBERS SUPPORT A LONGER WAVELENGTH THAN THE OP GFS BETWEEN THIS
UPPER LOW AND THE ONE OVER THE EASTERN PACIFIC AND SUPPORTS THE
FASTER EXIT ON FRIDAY. THE RESULTING STRONGER NW UPPER FLOW WILL BE
LESS SUSCEPTIBLE TO SMALLER SCALE FEATURES BUT COULD BUCKLE IN LATER
MODEL RUNS BEFORE THE END OF THE WEEKEND. FOR NOW, WE WILL HOLD OFF
ON ADDING POPS TO ANY OF THE DAYS FROM SATURDAY THROUGH MONDAY UNTIL
SOME BETTER EVIDENCE HELPS NARROW THE TIMING DOWN. CONFIDENCE IS
GOOD, HOWEVER, ON KEEPING TEMPS BELOW NORMAL AND A FEW DEGREES LOWER
THAN GUIDANCE THROUGH THE PERIOD.
&&
.PREV DISCUSSION...ISSUED 100 PM EDT MON MAY 15 2006
AVIATION...
IFR LOW CLOUDS HAVE BEEN SLOW TO ERODE THIS MORNING...ESPECIALLY
ACROSS THE DETROIT AREA WHERE LIGHT SHOWERS CONTINUE TO PASS
THROUGH THE REGION AS THE CENTER OF THE 500 MB CIRCULATION TRACKS
CLOSE TO THE SOUTHWEST OHIO BORDER. PARTIAL CLEARING NOTED OVER
THE THUMB REGION...WHICH SHOULD WORK ITS WAY INTO THE MBS/FNT TAF
SITES...ALLOWING FOR A PERIOD OF VFR CONDITIONS. AIRMASS WILL
CONTINUE TO BECOME UNSTABLE THIS AFTERNOON...LEADING TO ADDITIONAL
SHOWERS AND ISOLATED THUNDERSTORMS. DONT THINK THE COVERAGE OF
THUNDERSTORMS WILL BE AS NUMEROUS AS YESTERDAY WITH A LITTLE LESS
INSTABILITY AND SOME WARMING AND DRIER AIR UP AROUND 550 MB. WILL
NOT INCLUDE ANY THUNDERSTORMS IN TAFS UNLESS THERE ARE BETTER
INDICATIONS TAF SITES WILL BE AFFECTED. LOOKING FOR LOW CLOUDS
(1000 TO 1200 FEET) TO DEVELOP LATE TONIGHT ONCE AGAIN AS LOW
LEVELS REMAIN MOIST AND SURFACE TROUGH LINGERS. WINDS WILL SHIFT
AROUND TO THE NORTH/NORTHWEST LATE TONIGHT/TOMORROW MORNING WHICH
SHOULD HELP BEGIN TO DRY THINGS OUT...AS LOW PRESSURE FINALLY
PULLS AWAY FROM THE AREA...ALBEIT SLOWLY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....BT
AVIATION...SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 15, 3:05 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT MON MAY 15 2006
MIZ047>049-053>055-060>063-068>070-075-076-082-083-162015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 PM EDT MON MAY 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
SHOWERS WILL BE NUMEROUS BUT THUNDERSTORMS WILL BE ISOLATED IN THE
AREA THIS EVENING. SEVERE WEATHER IS NOT EXPECTED BUT SMALL HAIL IS
POSSIBLE AND HEAVY RAINFALL IS LIKELY AS STORMS MOVE FROM EAST TO
WEST AT 15 TO 20 MPH. PONDING OF WATER WILL BE POSSIBLE ON AREA
ROADS AND IN LOW LYING AREAS UNTIL THUNDERSTORMS DIMINISH AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT EXPECTED.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD FRONT
MOVES ACROSS LOWER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-162015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
405 PM EDT MON MAY 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE ISOLATED THIS EVENING EXCEPT OVER OUTER
SAGINAW BAY AND LAKE HURON NORTH OF PORT SANILAC. SEVERE WEATHER IS
NOT EXPECTED WITH THESE THUNDERSTORMS ALTHOUGH SMALL HAIL AND BRIEF
HEAVY RAINFALL ARE POSSIBLE...ALONG WITH WIND GUSTS NEAR 30 KNOTS.
THUNDERSTORMS THAT DEVELOP WILL MOVE FROM EAST TO WEST AT 15 TO 20
MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT EXPECTED.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD FRONT
MOVES ACROSS LOWER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.
BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hail, Genesee
- When
- May 15, 5:15 PM EST
- Where
- Genesee County, 3 mi SW of Flint
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.000, -83.733
An amateur radio operator reported hail the size of quarters covering the ground at the corner of I75 and I69.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, May 15, 2006$50,000 · 80 kt wind · 1 event
- Hail and Damaging Wind in North Carolina, May 15 to 16, 20061.75 in hail · 16 events
- Hail in South Carolina, May 15, 20061 in hail · 6 events
- Hail in North Carolina, May 15, 20061 in hail · 5 events
- Heat in California, May 15 to 18, 20064 events
- Hail and Damaging Wind in Florida, May 15, 200650 kt wind · 3 events
- Hail in Georgia, May 15, 20061.75 in hail · 2 events
- Hail and Damaging Wind in South Carolina, May 15, 2006$1,000 · 1 in hail · 2 events
- Hail in Florida, May 15, 20060.88 in hail · 1 event
- Hail in Georgia, May 15, 20060.75 in hail · 1 event
- Damaging Wind in Georgia, May 15, 200650 kt wind · 1 event
- Hail in Georgia, May 15, 20060.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513506.